MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SINGLE-SITE; CLIP APPLIER, MEDIUM-LARGE

INTUITIVE SURGICAL, INC SINGLE-SITE; CLIP APPLIER, MEDIUM-LARGE
Model Number 478053-04
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/29/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the medium-large clip applier was not holding the clip.The jaws would not close.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) made multiple follow-ups attempts to obtain additional information.However, no further details have been received as of the date of this report.
 
Additional Manufacturer Narrative
Based on the claim against the product by the customer noting the medium-large clip not holding the clip, an investigation was completed to determine the cause of this reported event.Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The medium-large clip applier instrument was analyzed and found the functional test failed.The instrument was placed and driven on an in-house system.The instrument passed the recognition and engagement tests.The instrument moved intuitively with a full range of motion in all directions.The clip test was performed and failed.The instrument was not fully functional.The complaint regarding medium-large clip applier was confirmed by failure analysis, which indicates that the device did contribute to the customer-reported issue.The probable root cause of difficulty applying a clip is attributed to either a damaged grip cable or misaligned grips leading to a loss of functionality.Image(s) and/or video clip(s) associated with this reported event were not submitted for review.The clip applier instrument failed the clip test due to misapplication of the clip (e.G., the instrument passes engagement and able to retain clip through engagement but cannot apply the clip).This issue can be resolved by using an alternate instrument to complete the procedure.This complaint has changed to a reportable malfunction due to the following conclusion: failure analysis confirmed a failed clip test.Deficiencies in clip application may lead to inadequate hemostasis.While there was no harm or injury to the patient, the reported failure mode could likely cause or contribute to an adverse event if it were to recur.

Brand Name
SINGLE-SITE
Common Device Name
CLIP APPLIER, MEDIUM-LARGE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key16438505
Report Number2955842-2023-10886
Device Sequence Number19620535
Product Code NAY
UDI-Device Identifier00886874113585
UDI-Public(01)00886874113585(10)K10220904
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K152448
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 01/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number478053-04
Device Catalogue Number478053
Device Lot NumberK10220904 0007
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/30/2023
Initial Report FDA Received Date02/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown